MAUDE Adverse Event Report: ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED

ABBOTT MEDICAL NAVITOR TRANSCATHETER AORTIC VALVE; AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Catalog Number NVTR-23
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Arrest (1762); Pericardial Effusion (3271)
Date of Event 10/29/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that on (b)(6) 2024, a 23mm navitor valve was selected for implant.The patients annulus diameter was 19.5mm.During the procedure, a pre-bav was performed using a 20mm balloon, after the pre-bav the patients blood pressure (bp) was noted to be low.When the flexnav ds was introduced, the bp was 85/40.After passing the native annulus, the bp was 60/35.The valve was quickly deployed and cpr was started immediately and lasted for 30min.A pericardial effusion was observed and 600ml of fluid was aspirated.The patient passed away after there were no more options for stabilizing.
 
Additional Manufacturer Narrative
¿ investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Additional Manufacturer Narrative
An event of pericardial effusion, cardiac arrest and patient death was reported.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.It was indicated that during procedure after the pre-bav the patients blood pressure (bp) was noted to be low.A pericardial effusion was observed and 600ml of fluid was aspirated.He device history record was reviewed to ensure that each manufacturing and inspection operation was performed and the product met all specifications.Based on all available information, the reported pericardial effusion is related to procedural conditions.The reported cardiac arrest appear to be cascading events of the pericardial effusion.A cause for the reported stroke could not be conclusively determined.It is possible that procedural conditions or patient condition contributed to this issue.However, this cannot be confirmed.The reported unexpected medical intervention was the result of case-specific circumstances, as pericardiocentesis and cpr were performed.There is no indication of a product quality issue with respect to labeling design or manufacturing of the device.From medical review: "the narrative is consistent with annular rupture due to balloon valvuloplasty.The narrative states that balloon used for valvuloplasty was larger in diameter (20mm) than the annular dimension from the ct (19.5mm), which is against the instruction for use (ifu).This appears to be a procedure mortality and not a device malfunction.".
 
Event or Problem Description
It was reported that on (b)(6) 2024, a 23mm navitor valve was selected for implant.The patient's annulus diameter was 19.5mm.During the procedure, a pre-bav was performed using a 20mm balloon, after the pre-bav the patients blood pressure (bp) was noted to be low.When the flexnav ds was introduced, the bp was 85/40.After passing the native annulus, the bp was 60/35.The valve was quickly deployed and cpr was started immediately and lasted for 30min.A pericardial effusion was observed and 600ml of fluid was aspirated.The patient passed away after there were no more options for stabilizing.

Brand Name
NAVITOR TRANSCATHETER AORTIC VALVE
Common Device Name
AORTIC VALVE, PROSTHESIS, PERCUTANEOUSLY DELIVERED
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key20727190
Report Number2135147-2024-05867
Device Sequence Number12854692
Product Code NPT
UDI-Device Identifier05415067031570
UDI-Public(01)05415067031570(17)250717(10)8601830
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P190023
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/06/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/17/2025
Device Catalogue NumberNVTR-23
Device Lot Number8601830
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/29/2024
Supplement Date Received by Manufacturer01/25/2025
Initial Report FDA Received Date11/19/2024
Supplement Report FDA Received Date02/06/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death; Required Intervention;
Patient Age86 YR
Patient SexFemale